Alert archive / Michigan / Freeze Warnings in 2011

Freeze Warning 3, NWS Gaylord, MI

September 15, 201122 counties in Michigan

NWS Gaylord, MI issued this freeze warning at Sep 15, 2011, 4:07 AM EDT for 22 counties in Michigan. It took effect at Sep 16, 2011, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2011, 4:07 AM EDT (08:07 UTC)
In effect from
Sep 16, 2011, 2:00 AM EDT
Expired
Sep 16, 2011, 8:00 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 8.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WWUS73 KAPX 150808
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EDT THU SEP 15 2011

...FIRST WIDESPREAD FREEZE OF THE SEASON EXPECTED TONIGHT...

.STRONG AND COOL CANADIAN HIGH PRESSURE BUILDING INTO THE REGION
WILL SET THE STAGE FOR THE FIRST WIDESPREAD FREEZE OF THE FALL
SEASON IN MANY AREAS TONIGHT...AS SKIES CLEAR AND WINDS BECOME
LIGHT. LOW TEMPERATURES WILL DIP WELL INTO THE 20S TO LOWER 30S
FOR MOST LOCATIONS INLAND OF THE GREAT LAKES...WITH SLIGHTLY
WARMER READINGS NEAR THE IMMEDIATE SHORES OF THE GREAT LAKES.

MIZ008-015>036-041-042-151800-
/O.NEW.KAPX.FZ.W.0003.110916T0600Z-110916T1200Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
407 AM EDT THU SEP 15 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

IMPACTS...

 * SENSITIVE OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED IF LEFT
   UNPROTECTED.

HAZARDOUS WEATHER...

 * LOW TEMPERATURES TONIGHT WILL RANGE FROM 26 TO 32 DEGREES IN
   MANY INLAND LOCATIONS...RESULTING IN WIDESPREAD FROST AND A
   KILLING FREEZE. A FEW OF THE NORMALLY COLDER SPOTS MAY DIP INTO
   THE LOWER 20S.

 * LOCATIONS CLOSE TO THE IMMEDIATE SHORES OF THE GREAT LAKES WILL
   BE SLIGHTLY WARMER...MAINLY IN THE MIDDLE TO UPPER 30S...WITH
   ONLY PATCHY FROST ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAWRENCE
2 follow-up statements
683 
WWUS73 KAPX 151954
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT THU SEP 15 2011

...FIRST WIDESPREAD FREEZE OF THE SEASON EXPECTED TONIGHT...

.STRONG AND COOL CANADIAN HIGH PRESSURE BUILDING INTO THE REGION
WILL SET THE STAGE FOR THE FIRST WIDESPREAD FREEZE OF THE FALL
SEASON IN MANY AREAS TONIGHT...AS SKIES CLEAR AND WINDS BECOME
LIGHT. LOW TEMPERATURES WILL DIP WELL INTO THE 20S TO LOWER 30S
FOR MOST LOCATIONS INLAND OF THE GREAT LAKES...WITH SLIGHTLY
WARMER READINGS NEAR THE IMMEDIATE SHORES OF THE GREAT LAKES.

MIZ020-152100-
/O.CAN.KAPX.FZ.W.0003.110916T0600Z-110916T1200Z/
LEELANAU-
INCLUDING THE CITY OF...NORTHPORT
354 PM EDT THU SEP 15 2011

...FREEZE WARNING IS CANCELLED...

LOW TEMPERATURES ACROSS LEELANAU COUNTY OVERNIGHT ARE EXPECTED TO
RANGE FROM THE MID 30S ACROSS THE INTERIOR...TO THE MID 40S ALONG
THE LAKE MICHIGAN SHORELINE. THEREFORE...THE NATIONAL WEATHER
SERVICE IN GAYLORD HAS CANCELLED THE FREEZE WARNING HERE.

$$

MIZ008-015>019-021>036-041-042-160400-
/O.CON.KAPX.FZ.W.0003.110916T0600Z-110916T1200Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
354 PM EDT THU SEP 15 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

IMPACTS...

 * SENSITIVE OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED IF 
   LEFT UNPROTECTED. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES TONIGHT WILL RANGE FROM 26 TO 32 DEGREES IN 
   MANY INLAND LOCATIONS...RESULTING IN WIDESPREAD FROST AND A 
   KILLING FREEZE. A FEW OF THE NORMALLY COLDER SPOTS MAY DIP 
   INTO THE LOWER 20S. 

 * LOCATIONS CLOSE TO THE IMMEDIATE SHORES OF THE GREAT LAKES WILL
   BE SLIGHTLY WARMER...MAINLY IN THE MIDDLE TO UPPER 30S...WITH
   ONLY PATCHY FROST ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JPB
517 
WWUS73 KAPX 160209
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EDT THU SEP 15 2011

...FIRST WIDESPREAD FREEZE OF THE SEASON EXPECTED OVERNIGHT...

.STRONG AND COOL CANADIAN HIGH PRESSURE BUILDING INTO THE REGION
WILL SET THE STAGE FOR THE FIRST WIDESPREAD FREEZE OF THE FALL
SEASON IN MANY AREAS OVERNIGHT...AS SKIES CLEAR AND WINDS BECOME
LIGHT. LOW TEMPERATURES WILL DIP WELL INTO THE 20S TO LOWER 30S
FOR MOST LOCATIONS INLAND OF THE GREAT LAKES...WITH SLIGHTLY
WARMER READINGS NEAR THE IMMEDIATE SHORES OF THE GREAT LAKES.

MIZ008-015>019-021>036-041-042-161015-
/O.CON.KAPX.FZ.W.0003.110916T0600Z-110916T1200Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
1009 PM EDT THU SEP 15 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

IMPACTS...

 * SENSITIVE OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED IF 
   LEFT UNPROTECTED. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES TONIGHT WILL RANGE FROM 26 TO 32 DEGREES IN 
   MANY INLAND LOCATIONS...RESULTING IN WIDESPREAD FROST AND A 
   KILLING FREEZE. A FEW OF THE NORMALLY COLDER SPOTS MAY DIP 
   INTO THE LOWER 20S. 

 * LOCATIONS CLOSE TO THE IMMEDIATE SHORES OF THE GREAT LAKES 
   WILL BE SLIGHTLY WARMER...MAINLY IN THE MIDDLE TO UPPER 30S...
    WITH ONLY PATCHY FROST ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at Sep 15, 3:55 AM EDT, 12 minutes earlier.

Area forecast discussion, Sep 15, 3:55 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EDT THU SEP 15 2011

.SYNOPSIS.../ISSUED AT 355 AM/

HIGH PRESSURE OVER THE NORTHERN PLAINS WILL CONTINUE TO FEED COOL
AIR INTO THE GREAT LAKES REGION. THAT AIR WILL GET DRIER AS THE HIGH
APPROACHES...AND RAIN CHANCES WILL GRADUALLY DIMINISH TODAY.
CLEARING SKIES BY TONIGHT WILL PRODUCE VERY CHILLY TEMPERATURES BY
MORNING...WITH A HARD FREEZE IN MANY INLAND LOCATIONS. TEMPERATURES
WILL RECOVER SOMEWHAT AS WE MOVE THROUGH THE WEEKEND.

JZ

&&

.SHORT TERM.../ISSUED AT 355 AM/...TODAY

DOWNRIGHT MID-FALL LIKE OUT THERE TONIGHT...WITH A SMATTERING OF
LAKE EFFECT SHOWERS ONGOING AND TEMPS FALLING BACK THROUGH THE 30S
TO LOWER 40S IN MANY AREAS. MAIN FORECAST ISSUES THROUGH THE DAY
TODAY WILL BE LONGEVITY OF ONGOING LAKE CONVECTION...AS WELL AS
CLOUD TRENDS AS WE HEAD THROUGH THE AFTERNOON HOURS. EARLY MORNING
ANALYSIS SHOWS AN EXCELLENT LAKE ENHANCED PRECIP SCENARIO ONGOING
WITH SHARP UPPER TROUGH AXIS DROPPING THROUGH THE REGION...SERVING
TO PROVIDE AN UPTICK IN MID LEVEL MOISTURE...AND ONLY FURTHER
DEEPENING A VERY STEEP PLUME OF LOW/MID LEVEL LAPSE RATES OVER THE
LAKES. IN FACT...PER LATEST RUC GUIDANCE...LAKE INDUCED CAPE VALUES
CURRENTLY IN EXCESS OF 2000 J/KG (WELL ADVERTISED THE PAST FEW DAYS
PER NAM GUIDANCE)...WITH EQUILIBRIUM LEVELS WELL IN EXCESS OF -20C
UP NEAR 25-28KFT...SERVING TO PROVIDE BOTH OCCASIONAL LIGHTNING
STRIKES ACROSS THE CENTRAL U.P. EARLIER..AND LIKELY OCCASIONAL
GRAUPEL WITHIN HEAVIER CONVECTION PER PERIODIC 50+ DBZ RETURNS. ALL
THAT SAID...OVERALL COVERAGE NOTHING TERRIBLY SPECTACULAR ACROSS THE
AREA...PERHAPS A CONSEQUENCE OF STRONGER CLOUD-LAYER SHEAR HELPING
KEEP THINGS MORE CELLULAR IN APPEARANCE.

LITTLE CHANGE IN THE OVERALL SETUP INTO MID MORNING...WITH SHOWERS
EXPECTED TO CONTINUE FOR NORTHWEST TO NORTH/NORTHWEST FLOW REGIME
AREAS. HOWEVER...RAPID LOSS OF DEEPER MOISTURE AND CRASHING
INVERSION HEIGHTS WITH LOSS OF SHARP COOLING ALOFT SHOULD SPELL A
RATHER QUICK END TO PRECIP THROUGH THE LATE MORNING/EARLY AFTERNOON
HOURS...WITH OVERLAND MIXING ALSO TAKING ITS TOLL AS CORE OF 850MB
THERMAL TROUGHING LIFTS NORTH OF THE AREA. THAT SAID...WITH PLENTY
OF LOW LEVEL COOL AIR STILL IN PLACE...SHOULD BE LOOKING AT AN
QUICKLY EXPANDING INLAND CU/STRATOCU FIELD THIS MORNING WITH BACKING
NORTHWESTERLY FLOW REGIME ALSO HELPING FORCE LAKE CLOUDS FARTHER
INLAND. A QUICK TREND TOWARD DIMINISHING CLOUDS IS EXPECTED FROM
WEST TO EAST THROUGH THE MID TO LATE AFTERNOON AS DRIER AIR AND
DIURNAL MIXING BEGIN TO WIN THE BATTLE (SIMILAR TO WHAT OCCURRED
YESTERDAY). AFTERNOON HIGHS VERY CHILLY...WITH READINGS ONLY INTO
THE LOW/MID 50S FOR MOST AREAS...PERHAPS UPPER 50S SOUTHEAST
COUNTIES ON DOWNSLOPE NORTHWEST FLOW.

LAWRENCE

&&

.LONG TERM.../ISSUED AT 355 AM/...TONIGHT AND BEYOND

BIGGEST CONCERN THROUGH MUCH OF THE WEEKEND IS FROST/FREEZE
POTENTIAL BOTH TONIGHT AND AGAIN FRIDAY NIGHT AS EXPANSIVE 1030MB
SURFACE RIDGE DRIFTS FROM CENTRAL WISCONSIN THIS EVENING OFF THE NEW
ENGLAND COAST BY SUNDAY AFTERNOON. AS BROUGHT UP IN THIS SPACE
YESTERDAY...SOMEWHAT WORRIED ABOUT POTENTIAL FOR SOME SNEAKY LAKE
CLOUDS TO SPOIL THE PARTY FOR AT LEAST SOME AREAS LATER TONIGHT...IN
AN OTHERWISE EXCELLENT SETUP. WITH SURFACE-850MB RIDGE CORE DRIFTING
OVER THE SOUTHERN GREAT LAKES...SHOULD BE ABLE TO MAINTAIN AT LEAST
A MEAGER 10-15 KNOTS OF 900-850MB WESTERLY FLOW OVER THE LAKES. WITH
LOTS OF INSTABILITY STILL LAYING AROUND (H85 TEMPS AROUND 0C)...NOT
REALLY SURPRISED TO SEE GUIDANCE TREND TOWARD A DEVELOPING PLUME OF
LAKE STRATOCU FILTERING INLAND ACROSS BOTH NORTHWEST LOWER AND
EASTERN UPPER BENEATH STOUT INVERSION THROUGH THE NIGHT. THAT
SAID...NOT TOTALLY SOLD ON THE IDEA OF AN ALL-NIGHT CLOUDY SCENARIO
AS SURFACE-925MB FLOW GOES REALLY LIGHT...SUPPORTING LAND BREEZE
DEVELOPMENT...WHICH MAY ACT TO EVENTUALLY KICK INLAND STRATOCU BACK
TOWARD THE COAST. ALL IN ALL...CONFIDENCE HIGH ENOUGH THAT MANY
SPOTS (AWAY FROM THE LAKES...OF COURSE) WILL SEE THEIR FIRST FREEZE
OF THE SEASON TO TOSS OUT A FREEZE WARNING AT THIS JUNCTURE. SHOULD
CLOUDS FAIL TO MATERIALIZE...INLAND USUAL COLD SPOTS COULD EASILY
BE LOOKING AT SOME LOWER 20S.

THE FRIDAY/SATURDAY/SUNDAY TIMEFRAME STILL LOOKING TO FEATURE SOME
DOWNRIGHT BEAUTIFUL FALL WEATHER (JUST LOVE THIS TIME OF YEAR!) WITH
AFOREMENTIONED LOW LEVEL RIDGING FIRMLY IN CONTROL. WILL NO DOUBT
SEE ANOTHER INLAND EXPANSION OF CU/STRATOCU ON FRIDAY (PERHAPS THE
REMNANTS OF WHATEVER CAN DEVELOP TONIGHT) BENEATH LINGERING COOL
POOL ALOFT...QUICKLY FADING TOWARD SUNSET. THIS SHOULD SET THE STAGE
FOR ANOTHER CHILLY NIGHT WITH DRY AIR STILL IN PLACE...AND WILL
CONTINUE TO UNDERCUT GUIDANCE NUMBERS BY SEVERAL DEGREES. ONE SMALL
FLY IN THE OINTMENT (ISN'T THERE ALWAYS ONE AROUND HERE?) MAY BE
SNEAKY PLUME OF LAKE STRATUS SNEAKING UP THE SPINE OF LAKE MICHIGAN
THROUGH THE NIGHT ON STRENGTHENING SOUTHWEST RETURN FLOW GIVEN
PLENTIFUL INSTABILITY STILL IN PLACE. OTHERWISE...LOOKS LIKE A
MODERATING TREND STILL IN THE CARDS SATURDAY INTO SUNDAY WITH
DEVELOPING RETURN FLOW AS THE SURFACE RIDGE AXIS HEADS INTO NEW
ENGLAND.

NEXT WEATHER SYSTEM OF INTEREST STILL PROGGED TO ARRIVE SUNDAY NIGHT
INTO MONDAY AS SHORTWAVE TROUGHING EJECTS EAST OF THE PLAINS...WITH
ASSOCIATED COLD FRONT CROSSING NORTHERN MICHIGAN MONDAY AFTERNOON.
MODEST MOISTURE SURGE INTO THE REGION COMBINED WITH QUICK SHOT OF
WARM ADVECTION ASCENT UP OVER RETREATING COLDER AIRMASS SHOULD HAVE
LITTLE TROUBLE FORCING AN AXIS OF SHOWERS THROUGH THE REGION. GIVEN
SOLID GUIDANCE TRENDS AND EXCELLENT AGREEMENT/PATTERN RECOGNITION...
WILL KICK POPS TO LIKELY FOR ALL AREAS LATER SUNDAY NIGHT INTO THE
FIRST HALF OF MONDAY. A RUMBLE OF THUNDER NOT OUT THE QUESTION
EITHER FAR SOUTH IN AXIS OF REDUCED STABILITY ALOFT...THOUGH WILL
REFRAIN FROM ANY MENTION JUST YET.

LAWRENCE

&&

.MARINE.../ISSUED AT 355 AM/

GUSTY AND CHOPPY CONDITIONS WILL CONTINUE ACROSS ALL NEARSHORE
WATERS TODAY AS COLD AIR ALOFT HELPS PROMOTE MIXING DOWN OF STRONGER
WINDS ALOFT. FREQUENT GUSTS OF 20 TO 25 KNOTS ARE EXPECTED...PERHAPS
UP TO 30 KNOTS AT TIMES INTO WHITEFISH BAY AND ALONG THE NORTHEAST
LOWER COAST WHERE CHANNELING AND COASTAL CONVERGENCE WILL COME INTO
PLAY. WATERSPOUTS WILL ALSO CONTINUE TO BE POSSIBLE WITHIN ANY
HEAVIER LAKE EFFECT SHOWERS THROUGH MID MORNING. WINDS AND WAVES
WILL SUBSIDE INTO TONIGHT AS HIGH PRESSURE BUILDS THROUGH THE
REGION...WITH AN EXTENDED STRETCH OF LIGHT WINDS AND LOW WAVES
FORECAST FRIDAY THROUGH SUNDAY WITH HIGH PRESSURE FIRMLY IN
CONTROL.

LAWRENCE

&&

.AVIATION.../ISSUED AT 1031 PM/...VALID FOR 06Z TAFS

PERIODS OF MVFR CONDITIONS THROUGH THURSDAY...ESPECIALLY AT TVC
AND MBL.

MID/UPPER LEVEL TROUGH AXIS AND POCKET OF COLDEST AIR WILL ROTATE
DOWN INTO THE NRN GREAT LAKES OVERNIGHT. AS THIS OCCURS...LAKE
EFFECT RAIN SHOWERS WILL BECOME WIDESPREAD OFF THE LAKES...WITH
TVC/MBL SEEING MOST OF THIS ACTIVITY.

SHOWER ACTIVITY PERSISTS INTO THURSDAY MORNING BUT THEN GRADUALLY
WINDS DOWN THROUGH THE DAY...AS DRIER AIR AND WARMER TEMPS ALOFT
BEGIN TO BUILD INTO THE REGION.

GUSTY NW WINDS PERSIST THROUGH THURSDAY MORNING...ESPECIALLY AT
TVC/MBL WITH THE LAKE EFFECT SHOWERS. WINDS DIMINISH THURSDAY
AFTERNOON.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 2 AM TO 8 AM EDT FRIDAY FOR MIZ008-015>036-
     041-042.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
     346.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LHZ347>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ341.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LSZ322.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LSZ321.

&&
Hazardous weather outlook, Sep 14, 9:59 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
959 PM EDT WED SEP 14 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
151200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
959 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS TONIGHT ON THE
LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN.

WATERSPOUTS ARE LIKELY WITHIN THE NEARSHORE WATERS OF NORTHERN
MICHIGAN TONIGHT.

LOCALIZED HEAVY LAKE EFFECT RAIN SHOWERS ARE EXPECTED TO DEVELOP
OVERNIGHT...PRIMARILY ACROSS NORTHWEST LOWER MICHIGAN AND
NORTHWESTERN CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN. HEAVIER
SHOWERS OVERNIGHT MAY ALSO PRODUCE SMALL HAIL.

IN ADDITION...PATCHY FROST IS POSSIBLE INLAND TONIGHT...MAINLY
ALONG AND EAST OF I-75.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WATERSPOUTS ARE POSSIBLE ACROSS THE NEARSHORE WATERS OF LAKE HURON
THURSDAY MORNING.

A WIDESPREAD FROST AND FREEZE IS EXPECTED ACROSS MUCH OF NORTHERN
MICHIGAN THURSDAY NIGHT.

A FROST OR FREEZE IS ALSO POSSIBLE ACROSS INTERIOR PORTIONS OF
NORTHERN LOWER MICHIGAN FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE REMAINDER OF THE
WORK WEEK. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION
AMOUNTS...LOW TEMPERATURES AND WATERSPOUTS THE NEXT FEW MORNINGS.

ADAM

Nearby

Freeze Warnings in Michigan, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.